Q. For depression, I am taking Escitalopram for two years. Should I stop the drug gradually?

Answered by
Dr. Surabhi
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Aug 27, 2020 and last reviewed on: Nov 11, 2020

Hello Doctor Surabhi,

I am taking Escitalopram for 2 years now, as I developed anxiety and feelings of beeing generally worried. I do feel alright. I am a male and 41 years old. My history had depressions (mild) and using Setraline from the last 10 to 7 years, then I stopped and 2 years ago the above mentioned feelings startet. It is possible to try to stop this medicine and to see how I will feel? Should I stop gradually? Best regards

#

Dear,

Greetings. Its good to know that you are doing well on medicines.

Since the current episode of Depression is 2nd ( as evident from your history) , I would advise you to complete a minimum of 2 year course of Escitalopram.

If you have already taken medicines for 2 years then you can slowly taper the medicines.The dose reduction should be very gradual.But if anytime during the phase when your medicines are being tapered you have any relapse or remergence of syptoms suggestive of depression or anxiety you might have to take medicines for a longer duration.

To properly advise you regarding the dose reductions and how it should be done, kindly let me know the current dose of Escitalopram you are taking. I would also suggest you to go for Cognitive Behaviour Therapy as this therapy has shown to dramatically reduce the risk of relapse of depression.

Kindly let me know the history and drug history in detail so that I may give even more proper advise. Thanks and Take care.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


How can I quit taking my anti-depressants?

Query: Hello doctor,I want to quit taking my anti-depressants. Can you help me to slowly reduce doses? I am taking one Valkem of 500 and Flunil 20 mg in morning and one Valkem OD 500, Soltus 100 mg, Rivotril 0.5 mg at night.  Read Full »

Depression - a State of Mood Imbalance

Article Overview: As this world is growing more advanced in every field possible, depression is becoming a common term talked about by almost everyone. Read Article


Let us see what depression actually means. Depression in simple words is a state of mood imbalance. It is characterised by prolonged sadness, irritability and loss of interest in daily activities. Changes in mood, irritability, anxiety, sleepiness, etc., are common but when these signs become so pr...  Read Article

I gained a lot of weight after taking Mirtazapine for depression. How to reduce it?

Query: Hi doctor, I am a 30-year-old male and I have been on Cipralex 20 mg for my depression for more than a year now. When I started Cipralex 10 mg I was fine. However, when my depression worsened I was given Mirtazapine 30 mg and my weight increased like hell. I gained 15 kg in three months, mostly aro...  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.